I had 1cc of Restylane injected into one side of my face 8 weeks ago. Now I have at least 10 enlarged oil glands on that side of my face but only had 2 before. None on the other side of my face. What is going on? I know they are enlarged oil glands not pimples or moles etc. Does the Restylane prevent the skin from functioning properly? Concerned about Hyperpigmentation if I have them removed - what would be the best course of treatment? Thank you!
Can Restylane Cause Enlarged Oil Glands on Face?
Doctor Answers (10)
Restylane and pores
Restylane is a great product to improve facial depressions. If it is injected too superficially it may dilate the skin a bit and accentuate the pores. Go see your doctor and get re-evaluated.
Restylane does not cause enlarged oil glands
Restylane does not cause the enlargement of oil glands (sebaceous hyperplasia). Enlarged oil glands, sebaceous hyperplasia, tend to be genetic and found more commonly in those with skin on the oily side. Sebaceous hyperplasia can be treated with lasers like SmoothBeam. The use of a Retin A product can help to keep more from forming. Your bumps may also be from Restylane being injected too superficially. I recommend that you check with the practioner who treated you.
Restylane should not cause enlarge oil glands
sebaceous hyperplasia, or enlarged oil glands around pores do not get produced suddenly from Restylane or Juvederm injections. could these possibly be some other kind of bumps? You should see your doctor to examine these bumps and see if there is a good treatment for them.
Web reference: http://www.thenyac.com/restylane/index.html
You might also like...
Restylane shouldn't enlarge oil glands
Oil glands (sebaceous glands) become enlarged largely due to genetic predisposition. Nothing (such as Restylane) will provoke this change, and although it cannot be prevented it is easily treated by a dermatologist.
Restylane and Enlarged Pores
Restylane is one brand of injectables - hyaluronic acid. It does not cause enlarged oil glands. When Restylane is injectedin the skin to fill lines and wrinkles, they smooth out very nicely. It is possible that because the skin is smoother, without wrinkles for your eye to focus on, you can now see the texture of your normal skin more clearly than beefore and you might interpret your normal pores as enlarged glands.
Restylane causing oil bumps?
The condition you are referring to-- sebaceous hyperplasia-- is commonly seen in sun-exposed areas of the face. I have never seen this develop with any Hyaluronic Acid Filler, such as Restylane or Juvederm, and have not seen any reports in the medical literature.
For evaluation and treatment, see your Board Certified Treatment. Therapy is often quite simple with light electro-cautery.
Restylane Injections for facial contouring, #restylane, #injections, #aging, #beauty
Thank you for your question. I have not seen this before- but in Medicine anything can happen, Restylane is a good product- its safe, has good longevity and can be removed if needed (last resort). You should return to your MD for a check up.
With Warm Regards,
Trevor M Born MD
Restylane and enlarged oil glands
It is impossible for Restylane (Hyaluronic acid) to cause enlargement of oil glands.
I assume you are talking of enlarged oil gland openings. This can happen following injection of almost any filler if done too superficially. It usually subsides with time when caused by Restylane.
It would be best to see the practitioner who injected it. If indeed an excessive amount of Restylane has been injected too superficially, a small dose of Hyaluronidase (an enzyme that disolves the Hyaluronic acid) may resolve the matter in a few days.
Definitely follow up with your doctor
Though not been reported in the literature, you should be seen by the doctor who injected you initially to see what the cause is and what can be done about it.
White bumps after Restylane
Dear CS 122,
Without examining you, it is not possible to properly diagnose you. However, when Restylane is injected too close to the surface of the skin, you may see whitish bumps. You should return to see the doctor who injected you for proper advice and treatment.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.